MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RADIAL JAW 4; FORCEPS, BIOPSY, NON-ELECTRIC

BOSTON SCIENTIFIC CORPORATION RADIAL JAW 4; FORCEPS, BIOPSY, NON-ELECTRIC
Model Number M00513401
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a radial jaw 4 standard capacity biopsy forceps was unpacked on (b)(6) 2019.According to the complainant, during unpacking, the device packaging was found damaged and sterility of the device was compromised.The procedure was completed with another radial jaw 4 standard capacity biopsy forceps.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: device problem code 1444 captures the reportable event of packaging seal compromised.Block h10: the device was returned within its pouch.Visual analysis found the returned device was in good condition.The device pouch was opened: it had been cut or ripped along the pouch's markings that indicate where to open the package.The cut was irregular and did not appear to be a mechanical cut.The pouch's seal was in good condition.There were no other issues noted.The complainant's report that the packaging was damaged and the sterility of the device was compromised was confirmed: the returned packaging was cut/ripped open.The cut/rip appeared to be intentional.During manufacturing, all pouches are inspected for damaged.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.Therefore, the most probable cause of the event is "cause traced to transport/storage".

Brand Name
RADIAL JAW 4
Common Device Name
FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8684684
Report Number3005099803-2019-02910
Device Sequence Number16711486
Product Code FCL
UDI-Device Identifier08714729777960
UDI-Public08714729777960
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/20/2021
Device Model NumberM00513401
Device Catalogue Number1340
Device Lot Number0022409645
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2019
Initial Date Received by Manufacturer 05/15/2019
Supplement Date Received by Manufacturer08/19/2019
Initial Report FDA Received Date06/10/2019
Supplement Report FDA Received Date09/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age34 YR
Patient Weight58